HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Oscillatory damping in long-time evolution of the surface quasi-geostrophic equations with generalised viscosity: a numerical study

Files in This Item:
pre959.pdf4.2 MBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/84106

Title: Oscillatory damping in long-time evolution of the surface quasi-geostrophic equations with generalised viscosity: a numerical study
Authors: Ohkitani, Koji Browse this author
Sakajo, Takashi Browse this author
Issue Date: 1-May-2010
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 959
Start Page: [1]
Abstract: We study numerically the long-time evolution of the surface quasi-geostrophic equation with generalised viscosity of the form $(-¥Delta)^¥alpha$, where global regularity has been proved mathematically for the subcritical parameter range $¥alpha ¥geq ¥frac{1}{2}$. Even in the supercritical range, we have found numerically that smooth evolution persists, but with a very slow and oscillatory damping in the long run. A subtle balance between nonlinear and dissipative terms is observed therein. Notably, qualitative behaviours of the analytic properties of the solution do not change in the super and subcritical ranges, suggesting the current theoretical boundary $¥alpha =¥frac{1}{2}$ is of technical nature.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69766
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University